Undiagnosed Symptoms Community
Anyone else have sciatica pain after cortisone/steriod injection in hip...
About This Community:

This patient support community is for discussions relating to undiagnosed symptoms, breathing difficulties, feeling cold, cough, diarrhea, dizziness, fainting, fever, indigestion, itching, nausea, numbness, pain (chronic), paralysis, rash, sweating, swelling, urination problems, and vomiting.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Anyone else have sciatica pain after cortisone/steriod injection in hip?

I had a cortisone injection in my right hip November 2008 for low back pain.  It felt like my hip was on fire as soon as the nurse stuck it in my hip and has hurt me everyday since.  Now I have low back pain AND hip pain.  I have to take neurontin now on top of the pain/antiflammitory pills.  Has anyone else out there experienced anything like this?

It has been almost a year since I got the shot and I'm still hurting. I'm getting worried because the pain is starting to travel down my right leg.  It's a deep burning pain that is constant and I just don't know what to do.  The Dr. says it's neuropathy.  I don't understand because it keeps getting worse.  How much worse can it get?  My hip is starting to look swollen, in the pelvic area on the right side, where a bikini would rest.  In fact I can only wear the microfiber panties because anything that puts pressure on that area around my hip causes it to "burn".  

I'm just wondering if anyone else has gone through this after a hip injection and if it eventually got better or worse?

Thanks A LOT!

MT

Related Discussions
3 Comments Post a Comment
Blank
351246_tn?1379685732
Hi
Welcome to the forum!
There is a chance that you have developed an abscess at the injection site. This can be very painful and cause a burning sensation. The other possibility is bursitis of the hip joint. An X-ray or CT scan of the joint should be done. There is a chance that there is inflammation of the soft tissues of the hip and the sciatic nerve has got embedded into it. A nerve conduction study should be done.
A number of times old injection sites start troubling if undue pressure is put on them as in prolonged sitting. This will respond to hot water bags below the buttocks at night or kept for sometime while sitting too.
Myofascial pain or trigger points in the Gluteus medius muscle and Piriformis muscles can cause pain in the buttock area which may radiate to thighs. Stretching the muscle increases the pain.
If it is possible get a referral for a sports clinic and consult a sports medicine specialist. If that’s not possible then consult an orthopedic specialist. Please let me know if there is any thing else and do keep me posted. Take care!
Blank
Avatar_n_tn
Thanks for your reply in regards to my question yesterday.  I was just going to mention that the pain in my hip reminded me of some pain I had experienced several years ago.  

I had to have a root canal several years ago and about a week afterwards I started experiencing pain.  I think the dentist thought I just wanted pills or something.  He gave me some vicodin and said it was probably because my tooth was too high and just causing pressure on root.

The pain continued to increase and I insisted that something wasn't right.  They did an x-ray of the tooth and discovered that a piece of the root was still inside and sent me to a periodontist to have it repaired.

I could not believe that this pain from the tooth was worse than having a baby, and I had just had my son a few months  earlier.  The treatment for this lasted for a month.  I had to go to the specialist once a week for 3 weeks so she could inject special antibiotic directly on the nerve.  After the three weeks were up she scraped the root out and put permanent cap on.  

Lastnight the pain in me hip was more than I could bare, I just slung all the clean laundry off the bed and tried to go to sleep, but the pain persisted all night until I finally got up at 4 am and took neurontin and vicoprofen.  At least it helped me get to sleep.  As I was lying in bed it hit me that the pain felt just like that pain did in my tooth.  

I don't know what to do because my primary care Dr. and pain management Dr. aren't taking this seriously enough.  I have a 4 year old son that cannot walk yet.  Christopher was born with trisomy 8 mosaic and agenesis of the corpus callosum.   He is just now learning to walk with a walker but I still have to lift him a lot.  And I don't know what I'm going to do if this pain gets any worse.  

How can I make these doctor's take me seriously without by a "hypochondriac".

Love and Peace,
MT
Blank
Avatar_f_tn
I had 2mild episodes of extreme lower back pain in the past. Last year I was exercising and twisting away when suddenly I felt something pop so I stopped. The next morning I had severe lower back pain and by the day after that I had shooting pain down my right leg as well and was diagnosed with sciatica. After taking very strong painkilliers and anti- inflamatory medication along with a little rest I was feeling better about 6 weeks later. I had an MRI done and they found that there was a herniated disk (L4-L5) and a bulging disk. Then about a month later I got pregnant. By the end of my 7th month the back pain was back. and suddendly turned into quite severe sciatica pains.I hadn't gained any weight during my pregnancy ( actually ended up losing a lot from nausea) and the baby was quite small. I had done a lot of housework and travelled as well as walked quite a bit though.  I spent the rest   of my pregnancy on complete bed rest using hot towels and Tylenol for relief. That lasted about 7weeks and then I gave birth 3weeks early via c-section to relieve the pain. That happened at first but then it started to gradually get worse. I went to sn orthopedic surgeon and he said it's severe inflammation of the nerve and that there is fluid surrounding the nerve which is causing this severe pain and gave me Lyrica as well as painkiller, an anti inflamatory and a muscle relaxant. Now it's 3 weeks since I started taking these meds and the painis intense. I don't sit or stand (haven't since august) and can only sleep on my stomach in bed all day. This morning I took a cortisone injection. I am hoping I'll feel relief. Why is it taking so long for my sciatica to heal this time?
Blank
Avatar_f_tn
A related discussion, pain in leg after steroid injection in hip was started.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Undiagnosed Symptoms Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top General Health Answerers
Avatar_f_tn
Blank
silverfox67
Clifton, AZ
1340994_tn?1374197577
Blank
Caryopteris
Raleigh, NC
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia
Avatar_f_tn
Blank
mkh9
CA
4851940_tn?1385441629
Blank
jemma116
United Kingdom
Avatar_f_tn
Blank
bonijokrauss